Alert archive / California / Wind Advisories in 2012
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 25, 2012, 8:46 PM PST for Los Angeles County, California. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 8:46 PM PST (04:46 UTC)
- Expired
- Feb 26, 2012, 9:46 AM PST
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS76 KLOX 260446 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 846 PM PST SAT FEB 25 2012 .A TIGHENING OFFSHORE PRESSURE GRADIENT WILL CREATE GUSTY WINDS THROUGH SUNDAY MORNING...ESPECIALLY THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHWEST CALIFORNIA. CAZ039-052-261100- /O.NEW.KLOX.WI.Y.0018.120226T0446Z-120226T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 846 PM PST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS...NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE DEVELOPED ACROSS SOUTHERN SANTA BARBARA COUNTY THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-261100- /O.NEW.KLOX.WI.Y.0018.120226T0600Z-120226T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 846 PM PST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST SUNDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH WILL CONTINUE TO DEVELOP THIS EVENING...THEN SHIFT TO THE NORTH TO NORTHEAST AFTER MIDNIGHT. WINDS WILL DIMINISH DURING THE LATE MORNING HOURS ON SUNDAY. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-547-261100- /O.NEW.KLOX.WI.Y.0018.120226T1100Z-120226T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 846 PM PST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY. * WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP LATE TONIGHT AND PERSIST THROUGH SUNDAY MORNING. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-088-261100- /O.NEW.KLOX.WI.Y.0018.120226T1100Z-120226T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 846 PM PST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PST SUNDAY. * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH WILL DEVELOP LATE TONIGHT AND PERSIST THROUGH SUNDAY MORNING. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
2 follow-up statements
432 WWUS76 KLOX 261116 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 316 AM PST SUN FEB 26 2012 .INCREASING OFFSHORE PRESSURE GRADIENTS WILL CREATE GUSTY WINDS THROUGH THE MORNING THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHWEST CALIFORNIA. CAZ039-052-261230- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-120226T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 316 AM PST SUN FEB 26 2012 ...WIND ADVISORY HAS EXPIRED... NORTH WINDS 15 TO 25 MPH WITH A FEW GUSTS TO 35 MPH WILL PERSIST THROUGH MID MORNING. $$ CAZ053-054-261900- /O.CON.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 316 AM PST SUN FEB 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-547-261900- /O.CON.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 316 AM PST SUN FEB 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH AND PERSIST THROUGH THE MORNING. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-088-261900- /O.CON.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 316 AM PST SUN FEB 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH AND PERSIST THROUGH THE MORNING. * IMPACTS...GUSTY CROSS WINDS ON AREA ROADWAYS MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
466 WWUS76 KLOX 261746 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 946 AM PST SUN FEB 26 2012 ...ALL WIND ADVISORIES HAVE BEEN CANCELLED... .HIGH PRESSURE OVER THE GREAT BASIN...RESPONSIBLE FOR THE GUSTY OFFSHORE WINDS...HAS WEAKENED. AS A RESULT...THE OFFSHORE WINDS HAVE FALLEN BELOW ADVISORY LEVELS AND IS HEREBY CANCELLED. CAZ044>046-053-054-088-547-261900- /O.CAN.KLOX.WI.Y.0018.000000T0000Z-120226T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 946 AM PST SUN FEB 26 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LOCALIZED NORTHEAST WINDS GUSTING TO 35 MPH WILL CONTINUE IN WIND FAVORED LOCATIONS OTHERWISE A GENERAL NORTHEAST WIND 5-15 MPH WILL PREVAIL TODAY. $$ TRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:00 PM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Feb 25, 4:00 PM PST, 4 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 PM PST SAT FEB 25 2012 UPDATE AVIATION SECTION .SYNOPSIS... BREEZY WINDS AND COOLER TEMPERATURES INTO SUNDAY. A COLD LOW WILL ARRIVE BY EARLY MONDAY MORNING FOR WIDESPREAD GUSTY WINDS AND MOSTLY LIGHT SHOWERS WITH LOW SNOW LEVELS ON MONDAY. A SLIGHT WARMING TREND WILL START ON TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK...BUT OVERALL THE TEMPERATURES NEXT WEEK WILL REMAIN BELOW THE SEASONAL NORMALS UNTIL FRIDAY. && .SHORT TERM (TODAY-TUESDAY)... TEMPERATURES RUNNING 5-10 DEGREES COOLER TODAY THANKS TO A SOLID ONSHORE PUSH AND A FAIRLY DEEP MARINE LAYER. THE CENTRAL COAST IS THE BIG EXCEPTION THANKS TO SOME GUSTY NORTH WINDS AND EARLY STRATUS CLEARING...WITH MOST AREAS IN THE 70S. THIS CLEARING TREND IS WORKING ITS WAY DOWN THE COAST...AND EXPECTING LOW CLOUDS AND FOG TO BE GONE EVERYWHERE BY THIS EVENING...EXCEPT FOR A CHANCE OF SOME LINGERING CLOUDS OVER THE LA COASTS. SURFACE HIGH PRESSURE BEHIND A COLD TROUGH CURRENTLY PUSHING THROUGH THE NORTHWESTERN STATES WILL SETTLE INTO THE GREAT BASIN SUNDAY MORNING. THIS WILL CREATE GUSTY NORTH WINDS OVER MOST MOUNTAINS TONIGHT...ESPECIALLY THE I-5 CORRIDOR...THEN DESCEND DOWN INTO THE FAVORED VALLEYS/COASTS IN THE MORNING AS THE FLOW SHIFTS TO THE NORTHEAST. ALTHOUGH THESE WINDS WILL BE QUITE BREEZY...NOT EXPECTING THEM TO BE STRONG ENOUGH TO WARRANT A WIND ADVISORY...SAVE FOR POSSIBLY THE I-5 CORRIDOR THIS EVENING. PLUS...THIS SHOULD BE A QUICK HITTER...WITH ONSHORE FLOW RETURNING BY SUNDAY AFTERNOON. TEMPERATURES WILL START OFF SIMILAR TO TODAY SUNDAY MORNING...BUT THEN QUICKLY COOL OFF IN THE AFTERNOON WITH THE ONSHORE FLOW AND APPROACHING STORM SYSTEM. A COLD TROUGH CURRENTLY ABOUT 1000 MILES WEST OF SEATTLE WILL DROP INTO CENTRAL CALIFORNIA BY MONDAY MORNING AND DEEPEN ALONG THE WAY. THIS WILL BRING A BIG CHANGE TO THE WEATHER ON MONDAY...WITH COLD...WINDY...AND LIKELY WET CONDITIONS. HIGHS WILL STRUGGLE TO BREACH 60...AND WIDESPREAD GUSTY WEST WINDS WILL LIKELY REQUIRE WIND ADVISORIES OVER NEARLY ALL LAND AREAS AND GALE WARNINGS OVER ALL COASTAL WATERS. THERE SHOULD BE ENOUGH COLD AIR ALOFT TO CREATE SHOWERS OVER A GOOD PORTION OF THE REGION...AND IF A WEAK FRONT FORMS WITH THIS THING MOST AREAS WOULD SEE MEASURABLE PRECIP. THIS SYSTEM WILL BE SEVERELY MOISTURE STARVED...WITH PWATS TOPPING OUT AT AROUND 0.50 INCHES...THOUGH THERE WILL BE SOME LINGERING LOW LEVEL MOISTURE LEFT OVER FROM A DECAYING MARINE LAYER. AS A RESULT...THIS LOOKS LIKE A SCENARIO WITH HIGH POPS AND LOW AMOUNTS MOSTLY UNDER 0.10 INCHES. A FEW AREAS COULD SEE AMOUNTS AROUND 0.25 INCHES...LIKE THE SAN GABRIEL RANGE AND THE CENTRAL COAST. WITH THE VERY COLD AIRMASS...SNOW LEVELS WILL LIKELY BE THE LOWEST OF THE SEASON...POSSIBLY DROPPING TO AROUND 2000 FEET OVER THE INTERIOR SECTIONS. ALTHOUGH ACCUMULATIONS SHOULD NOT BE HIGH...THIS MEANS THAT THE ANTELOPE VALLEY...GRAPEVINE...AND INTERIOR SLO/SBA VALLEYS SHOULD SEE A DUSTING OF SNOW. THE NEED FOR WINTER WEATHER ADVISORIES LOOK FAVORABLE AT THIS POINT. ACCUMULATIONS UP TO 2-4 INCHES IN THE MOUNTAINS ARE POSSIBLE...ESPECIALLY OVER THE SAN GABRIEL RANGE. THIS SYSTEM WILL MOVE THROUGH QUICKLY ON MONDAY NIGHT...BRINGING CLEAR AND COLD CONDITIONS FOR TUESDAY MORNING. THIS SHOULD RESULT IN MOST LOW TEMPERATURES IN THE 20S AND 30S...WITH THE NEED FOR SEVERAL FROST ADVISORIES LIKELY. HIGH TEMPERATURES ON TUESDAY WILL REMAIN VERY COOL...AND WELL BELOW NORMAL. .LONG TERM (WEDNESDAY-SATURDAY)... A DEEP TROUGH IS STILL ON TARGET TO CAUSE QUITE A STIR OVER THE PACIFIC NORTHWEST BY WEDNESDAY. THE LEFT OVERS OF A COLD FRONT FROM THIS SYSTEM WILL SWEEP DOWN THE WEST COAST...BUT THERE IS STILL QUITE A BIT OF UNCERTAINTY AS TO WHAT WILL BE LEFT BY THE TIME IT MAKES IT DOWN TO OUR NECK OF THE WOODS. SOME EXTENDED MODELS LIKE RAIN...BUT OTHERS DONT. THERE IS ENOUGH OF A CHANCE TO WARRANT MENTION IN THE FORECAST...AND ADDED SOME POPS TO SLO AND SBA COUNTIES...BUT WE SHOULD HAVE A BETTER IDEA OVER THE NEXT COUPLE OF DAYS. RIDGING AND PERIODS OF NORTH FLOW WILL FOLLOW...WITH GRADUAL WARMING LIKELY THURSDAY THROUGH SATURDAY. BY THE WEEKEND...WE MAY BE IN STORE FOR ANOTHER DRY PERIOD OF ABOVE NORMAL TEMPERATURES. && .AVIATION...26/0000Z. VFR CONDITIONS SHOULD REMAIN PREVALENT OVER MOST TERMINALS EXCEPT FOR A CHANCE OF IFR TO MVFR CONDITIONS AT LOS ANGELES COUNTY COASTAL TERMINALS TONIGHT. PERIODS OF MODERATE TO OCCASIONALLY STRONG LOW-LEVEL WIND SHEAR WILL LIKELY DEVELOP AROUND 06Z TONIGHT FOR KOXR...KPMD...AND KWJF...WITH A CHANCE OF WIND SHEAR AND TURBULENCE ISSUES AT KSBA...KVNY...AND KBUR. WIND ISSUES SHOULD SUBSIDE AROUND 18Z SUNDAY. KLAX...THERE IS A 50 PERCENT CHANCE OF IFR TO MVFR CONDITIONS THROUGH 05Z TONIGHT...THEN VFR CONDITIONS SHOULD BECOME PREVALENT. THERE IS A 30 PERCENT CHANCE OF IFR CONDITIONS DEVELOPING BETWEEN 08Z AND 12Z...WITH VFR CONDITIONS REDEVELOPING BY 17Z SUNDAY AT THE LATEST. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 40 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE DEVELOPING BETWEEN 01Z AND 05Z TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KITTELL AVIATION...HALL SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 25, 4:00 PM PST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 PM PST SAT FEB 25 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-261400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 400 PM PST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GALE FORCE WINDS WITH HAZARDOUS SEA CONDITIONS WILL CONTINUE TO AFFECT AREAS OFF THE CENTRAL COAST. BREEZY NORTH WINDS WILL AFFECT THE MOUNTAINS TONIGHT...CREATING GUSTY CROSS WINDS FOR HIGH PROFILE VEHICLES THROUGH THE I-5 CORRIDOR. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY BREEZY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES SUNDAY MORNING. A COLD STORM SYSTEM WILL AFFECT THE AREA ON MONDAY. WIDESPREAD GUSTY WEST TO NORTHWEST WINDS WILL AFFECT MOST OF THE AREA...INCLUDING GALE FORCE WINDS OVER ALL COASTAL WATERS. LIGHT SHOWERS WILL CREATE SLICK ROAD CONDITIONS FOR THE WORK COMMUTE. SNOW LEVELS DOWN TO AS LOW AS 2000 FEET COULD RESULT IN LIGHT SNOW OVER GRAPEVINE...AS WELL AS THE INTERIOR VALLEYS INCLUDING THE ANTELOPE VALLEY. ANOTHER WEAK STORM SYSTEM MAY IMPACT THE AREA ON WEDNESDAY. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
In the hours before
Special weather statement, Feb 25, 3:58 PM PST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 358 PM PST SAT FEB 25 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-261230- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 358 PM PST SAT FEB 25 2012 ...A COLD AND WINDY WINTER STORM TO AFFECT THE AREA ON MONDAY... A VERY COLD AND STRENGTHENING TROUGH CURRENTLY WEST OF SEATTLE WILL MOVE INTO CENTRAL CALIFORNIA LATE SUNDAY NIGHT. THIS WILL BRING COLD...WINDY...AND LIKELY WET CONDITIONS TO MUCH OF CENTRAL AND SOUTHERN CALIFORNIA ON MONDAY. A DEEP LAYER OF STRONG WEST TO NORTHWEST FLOW GENERATED BY THIS SYSTEM WILL BRING WIDESPREAD GUSTY WINDS TO MOST OF THE AREA. THESE WINDS WILL FIRST AFFECT THE MOUNTAINS AND THE ANTELOPE VALLEY EARLY MONDAY MORNING...THEN EXPAND IN COVERAGE AND STRENGTHEN BY MONDAY AFTERNOON...BEFORE WEAKENING LATER MONDAY EVENING. WIND ADVISORIES WILL LIKELY BE NEEDED FOR ALL COASTAL AREAS AND INTERIOR VALLEYS WITH GUSTS EXCEEDING 40 MPH...AS WELL AS ALL MOUNTAIN AREAS WHERE GUSTS OVER 50 MPH ARE EXPECTED. THESE WINDS WILL ALSO AFFECT ALL COASTAL WATERS...WITH GALE FORCE CONDITIONS AND HAZARDOUS SEAS. THERE SHOULD BE ENOUGH COLD AIR ALOFT ASSOCIATED WITH THIS SYSTEM TO CREATE SHOWERS OVER MOST OF THE REGION. THIS SYSTEM WILL BE SEVERELY MOISTURE STARVED HOWEVER...BUT WILL HAVE SOME LINGERING LOW LEVEL MOISTURE TO WORK WITH...LEFT OVER FROM A DECAYING MARINE LAYER. AS A RESULT...WHILE THE PROBABILITY FOR MEASURABLE PRECIPITATION IS FAIRLY HIGH...RAINFALL AMOUNTS WILL MOSTLY BE LIGHT AND UNDER 0.10 INCHES. A FEW AREAS COULD SEE AMOUNTS AROUND 0.25 INCHES...LIKE THE FAVORED SAN GABRIEL RANGE AND THE CENTRAL COAST. IF A WEAK FRONTAL BAND FORMS WITH THIS SYSTEM...THESE RAINFALL AMOUNTS WILL BE SLIGHTLY HIGHER. THE VERY COLD NATURE OF THIS SYSTEM WILL LIKELY RESULT IN SOME OF THE LOWEST SNOW LEVELS OF THE SEASON. SNOW LEVELS SHOULD START OFF BETWEEN 2000 AND 2500 FEET MONDAY MORNING...RAISING SLIGHTLY TO AROUND 3000 FEET IN THE AFTERNOON...THEN QUICKLY LOWERING BACK DOWN TO AROUND 2000 FEET MONDAY NIGHT. ALTHOUGH ACCUMULATIONS SHOULD NOT BE HIGH DUE TO THE LACKING MOISTURE...THIS MEANS THAT THE ANTELOPE VALLEY...GRAPEVINE...AND INTERIOR VALLEYS SHOULD SEE A DUSTING OF SNOW WHERE SHOWERS DEVELOP. ACCUMULATIONS UP TO 2 TO 4 INCHES IN THE MOUNTAINS ARE POSSIBLE...PRIMARILY OVER THE SAN GABRIEL RANGE ABOVE 4000 FEET. WITH THE LOW ELEVATION SNOW AND GUSTY WINDS...WINTER WEATHER ADVISORIES MAY BE NEEDED AS WE DRAW NEAR TO THE EVENT. RAPID CLEARING IS EXPECTED MONDAY NIGHT AS THE STORM SYSTEM MOVES TO THE EAST. THE AIR MASS BEHIND THE SYSTEM WILL BE VERY COLD...AND WILL RESULT IN VERY COLD OVERNIGHT TEMPERATURES INTO EARLY TUESDAY MORNING. AREAS OF SUB-FREEZING TEMPERATURES WITH FROST ARE LIKELY AWAY FROM THE COAST...AND SEVERAL FROST ADVISORIES WILL LIKELY REQUIRED. KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:18 AM PST | Gale Warning | LOX | 47 hr | |
| Feb 26, 2:46 PM PST | Wind Advisory | LOX | Los Angeles | 36 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.